MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: as the surgeon was putting the aspirator into the trocar, they were placing it into the trocar at an angle and had to push it down the trocar with some force.While pushing the aspirator down, the aspirator damaged the clear plastic piece of the seal and pushed it down the cannula and into the patient's abdomen.The surgeon pulled the piece out of the patient's abdomen.The piece was fully intact.There is a small split/hole where the aspirator poked and shoved it down, but the piece is still whole.It is confirmed that everything was retrieved from the patient's abdomen.The surgeon tried to replicate the event with a demo trocar and aspirator, and the event did recur however the surgeon had to use much more force during this demonstration in order to remove the clear plastic part from the seal.The product is available for return.Type of intervention: pulled the piece out of the patient's abdomen.Patient status: patient was okay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear component.Visual inspection confirmed the complainant¿s experience of shield dislodgment and a torn septum.The clear component was identified to be a shield, an internal plastic component of the seal.Based on the condition of the returned unit and description of the event, it is likely that the dislodged shield and fragmented septum were caused by the non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.

Brand Name
KII SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19376850
Report Number2027111-2024-00660
Device Sequence Number15340775
Product Code GCJ
UDI-Device Identifier00607915117733
UDI-Public(01)00607915117733
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFS02
Device Catalogue Number101215501
Device Lot Number1511704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC SCISSORS, GRASPERS.; MONOPOLAR L HOOK, ASPIRATOR, RETRIEVAL BAG.
Patient SexUnknown